Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 44, NWS Midland/Odessa, TX

April 17, 200818 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2008, 5:06 AM CDT for 18 counties in Texas. It took effect at Apr 17, 2008, 7:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 5:06 AM CDT (10:06 UTC)
In effect from
Apr 17, 2008, 7:00 AM CDT
Expired
Apr 17, 2008, 10:00 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 12 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
3930 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 171006
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 AM CDT THU APR 17 2008

...A RED FLAG WARNING IS IN EFFECT FROM 7 AM UNTIL 10 PM CDT FOR 
ALL BUT THE SOUTHEAST NEW MEXICO PLAINS FOR VERY DRY AND WINDY
CONDITIONS ALONG WITH EXTREME FIRE DANGER...

.A COLD FRONT WILL MOVE THROUGH SOUTHEAST NEW MEXICO THIS 
MORNING...BUT WILL NOT PUSH THROUGH THE REST OF THE AREA UNTIL
TONIGHT.  THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST 
OVER ALL BUT SOUTHEAST NEW MEXICO TODAY AS STRONG WEST WINDS
COMBINE WITH HIGH TO VERY HIGH FIRE DANGER...AND MINIMUM RH/S OF
10 TO 15 PERCENT OVER THE NORTHERN PERMIAN BASIN AND RH/S
GENERALLY LESS THAN 10 PERCENT OVER THE REST OF WEST TEXAS.  WINDS
WILL BE HIGHER IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH MOST
OF THE DAY.  AS THE FRONT PUSHES SOUTH THIS EVENING AND RH/S
INCREASE BEHIND IT...THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS
AND MUCH OF THE PERMIAN BASIN MAY NOT NEED TO BE INCLUDED IN THE
RED FLAG WARNING AFTER 7 PM CDT. LOCATIONS FURTHER SOUTH WILL
LIKELY CONTINUE TO SEE CRITICAL FIRE WEATHER CONDITIONS THROUGH 10
PM CDT.  

TXZ057>063-067>070-074-075-079>082-172000-
/O.UPG.KMAF.FW.A.0040.080417T1200Z-080418T0000Z/
/O.NEW.KMAF.FW.W.0044.080417T1200Z-080418T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
506 AM CDT THU APR 17 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST AND NORTHWEST WINDS OF AT LEAST 20 TO 30 MPH...HIGH TO VERY
HIGH FIRE DANGER AND MINIMUM RH/S OF 10 TO 15 PERCENT OR LESS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY AND LAST INTO
THIS EVENING. WINDS WILL TURN TO THE NORTHWEST AND NORTH AT 20 TO
30 MPH BEHIND A COLD FRONT THIS EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ114-TXZ046>048-050>053-258-172000-
/O.NEW.KMAF.FW.W.0044.080417T1200Z-080418T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-GUADALUPE MOUNTAINS-
506 AM CDT THU APR 17 2008 /406 AM MDT THU APR 17 2008/

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF AT LEAST 30 TO 40 MPH WILL COMBINE WITH HIGH
TO VERY HIGH FIRE DANGER AND MINIMUM RH/S OF 10 PERCENT OR LESS TO
CREATE CRITICAL FIRE CONDITIONS TODAY.  A STRONG COLD FRONT WILL
PUSH SOUTH THROUGH THE AREA THIS EVENING...AND ALTHOUGH RH/S WILL
INCREASE...NORTH WINDS WILL BE 20 TO 30 MPH FOR A FEW HOURS
BEHIND THE FRONT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
1 follow-up statement
000 
WWUS84 KMAF 171835
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 PM CDT THU APR 17 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR ALL THE
TRANS PECOS INCLUDING THE MOUNTAINS...AND MUCH OF PERMIAN
BASIN...FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME FIRE
DANGER...

.SINGLE DIGIT HUMIDITIES AND WIND GUSTS FROM 30 TO 40 MPH ACROSS
THE PLAINS AND 50 TO 60 MPH IN THE MOUNTAINS AHEAD OF A COLD FRONT
ARE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS WITH VERY HIGH
TO EXTREME FIRE DANGER. AS THE FRONT PUSHES SOUTH THIS EVENING
RH/S WILL INCREASE IN WAKE OF THE FRONT BUT SO WILL THE WIND. AS A
RESULT OF THE HIGHER HUMIDITIES EARLY THIS EVENING THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS...AND THE REMAINDER OF THE PERMIAN
BASIN WILL LIKELY FALL OUT OF CRITICAL FIRE WEATHER CONDITIONS.
LOCATIONS FURTHER SOUTH INTO THE TRANS PECOS WILL LIKELY CONTINUE
TO SEE CRITICAL FIRE WEATHER CONDITIONS THROUGH 10 PM CDT.

TXZ046>048-050>053-171945-
/O.CAN.KMAF.FW.W.0044.000000T0000Z-080418T0300Z/
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
135 PM CDT THU APR 17 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

$$

NMZ114-TXZ057>063-067>070-074-075-079>082-258-180300-
/O.CON.KMAF.FW.W.0044.000000T0000Z-080418T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
135 PM CDT THU APR 17 2008 /1235 PM MDT THU APR 17 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

ACROSS THE PERMIAN BASIN AND THE LOWER ELEVATIONS OF THE TRANS
PECOS WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH A FEW HIGHER
GUSTS AND MINIMUM RH/S OF 8 TO 12 PERCENT ARE RESULTING IN CRITICAL
FIRE WEATHER CONDITIONS. WINDS WILL TURN TO THE NORTHWEST AND
NORTH AT 20 TO 30 MPH BEHIND A COLD FRONT EARLY THIS EVENING
ACROSS THE PERMIAN BASIN.

IN THE MOUNTAINS WEST AND NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 60 MPH AND RH/S IN THE SINGLE DIGITS ARE RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS. THESE CONDITIONS HAVE ABATED
ACROSS PARTS OF THE GUADALUPE MOUNTAINS NORTH OF THE NATIONAL PARK
AND AS THE FRONT MOVES THROUGH THE MOUNTAINS LATER THIS AFTERNOON
AND EVENING RED FLAG CONDITIONS WILL DISSIPATE.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 4:04 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 17, 4:04 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CDT THU APR 17 2008

.DISCUSSION...
COMPLICATED FORECAST PACKAGE DUE TO HIGH WINDS...LOCATION AND
PROGRESS OF UPPER TROUGH AND SURFACE COLD FRONT...AND FIRE WEATHER
CONCERNS.  THE EASY PART IS THAT THE FORECAST LOOKS TO BE DRY FOR
ROUGHLY ANOTHER WEEK.  OTHERWISE...THE UPPER LEVEL TROUGH IS
EJECTING OUT OF THE FOUR CORNERS REGION THIS MORNING PER 17/08Z
WATER VAPOR IMAGERY.  AS THE BASE OF THE TROUGH SWINGS
THROUGH...EXPECT WESTERLY WINDS TO BEGIN TO INCREASE NEAR SUNRISE...
OR SHORTLY THEREAFTER.  WINDS WILL BE STRONGEST THROUGH THE
GUADALUPE MOUNTAINS AT THIS TIME...AND LAG BEHIND A BIT ACROSS THE
LOWER ELEVATIONS OF THE DAVIS MOUNTAINS. WINDS AT MOUNT LOCKE HAVE
BE UP FOR MUCH OF THE NIGHT...AND WILL CONTINUE THROUGH MUCH OF
THE DAY TODAY. THE HIGH WIND WARNING REMAINS IN EFFECT FOR BOTH
SETS OF MOUNTAINS...BUT EXPECT WINDS IN THE GUADALUPES TO DROP OFF
FIRST AND HAVE DROPPED THE WARNING THERE AT 18/00Z. COULD
CONCEIVABLY SEE THE WINDS TANK EVEN BEFORE THEN...BUT LEFT SOME
WIGGLE ROOM IN THE EVENT THAT THE UPPER SYSTEM SLOWS OR DEVIATES
SOMEHOW. EXPECT WINDS TO STAY UP ACROSS THE DAVIS MOUNTAINS UNTIL
AROUND 18/03Z...AND HAVE KEPT THE WARNING HOISTED THERE...AS H70
GRADIENT LOOKS TIGHTEST THROUGH THAT AREA LATER. IN BOTH
RANGES...EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH
TODAY.

THE SURFACE COLD FRONT...LOCATED ALONG A GAGE OK...TO AMARILLO...TO
TUCUMCARI NM LINE AT 17/08Z...SLOWED DOWN A BIT OVERNIGHT...ALTHOUGH
LATEST MSAS AND RUC INDICATIONS ARE THAT IT COULD BEGIN TO PICK UP
SPEED ONCE AGAIN.  HOWEVER...LEANED ON THE SLOWER MODEL SOLUTIONS
AVAILABLE EARLIER IN THE NIGHT...WHICH INDICATED THE SLOWER
PROGRESSION.  THIS WILL ALLOW DRIER AIR TO FILTER FARTHER EAST
DURING THE LATE MORNING/EARLY AFTERNOON HOURS...DROPPING RH VALUES
TO NEAR SINGLE DIGITS ACROSS A LARGE PORTIONS OF THE FORECAST AREA
BEFORE FRONTAL PASSAGE.  THERE IS A BIT OF UNCERTAINTY WITH HOW FAR
NORTH THE DRIER AIR WILL PENETRATE...BUT FIGURE THE NORTHERN PERMIAN
BASIN COULD SEE THESE CONDITIONS...IF ONLY BRIEFLY /SEE FIRE WX
DISCO BELOW/.  SO...HAVE EXTENDED THE RFW EAST AND NORTH TO
ENCOMPASS ALL BUT THE SE NM PLAINS...WHERE FRONTAL PASSAGE WILL
LIKELY OCCUR FIRST...ALLOWING RH VALUES TO INCREASE ABOVE 15 PERCENT
EARLIER.

AS THE FRONT MOVES THROUGH THIS AFTERNOON/EVENING...WINDS WILL
ABRUPTLY SHIFT AROUND FROM A MORE NORTHERLY DIRECTION AND CONTINUE
TO BE RATHER GUSTY.  FIRE WEATHER AND AVIATION INTERESTS WILL WANT
TO MONITOR THESE CONDITIONS FOR IMPLICATIONS IN THE RESPECTIVE
FIELDS.  INDICATIONS ARE THAT THE FRONT WILL PROGRESS THROUGH THE
ENTIRE FORECAST AREA TODAY/TONIGHT...SO EXPECT THE GUSTY NORTH WINDS
TO REACH AS FAR SOUTH AS TERRELL AND BREWSTER COUNTIES AS THE FRONT
MOVES INTO THOSE AREAS.  WITH THE POSSIBLE SLOWER PROGRESSION OF THE
FRONT...RAISED HIGHS TODAY BY A FEW DEGREES WITH KMAF AT 78F.  AS THE
COOLER AIR BEGINS TO FILTER SOUTH...COULD SEE A RATHER CHILLY
MORNING ACROSS THE AREA FRIDAY.  AREAS ALONG AND WEST OF A LAMESA...
TO PECOS...TO BIG BEND LINE WILL LIKELY DROP INTO THE MID 30S
OVERNIGHT...WITH EASTERN LOCATIONS DROPPING INTO THE LOW TO MID 40S.
THIS WILL BE ROUGHLY 5 TO 10 DEGREES BELOW CLIMATE NORMS.  HIGHS
FRIDAY WILL BE RELATIVELY MILD WITH MOST LOCATIONS IN THE MID 70S
BEFORE ANOTHER WARMING TREND BEGINS SATURDAY.  IN ADDITION...DRY AND
WINDY CONDITIONS LOOK TO BE ON TAP AGAIN...BRINGING BACK THE FIRE
WEATHER CONCERNS THROUGH THE WEEKEND.

MODELS ARE INDICATING ANOTHER SYSTEM TO SWING ACROSS THE AREA DURING
THE MIDDLE PART OF NEXT WEEK.  THEY ARE HINTING AT PRECIP CHANCES...
HOWEVER GIVEN THE REST OF THE DYNAMICS AND PERSISTENCE...DIDN/T BITE
ON THESE SOLUTIONS FOR NOW...AND KEPT FORECAST DRY. STAY TUNED... /13/

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE INTO SOUTHEAST NEW MEXICO THIS MORNING...AND
ALONG WITH AN UPPER TROUGH OVER THAT AREA...ALLOW FOR COOLER
TEMPERATURES AND SLIGHTLY HIGHER MINIMUM AFTERNOON RH/S.  HOWEVER...
PORTIONS OF SOUTHERN EDDY AND LEA COUNTIES MAY SEE WARMER
TEMPERATURES...LOWER DEWPOINTS AND LOWER RH/S.  FURTHER SOUTH...DRY
AIR...STRONG SOUTHWEST TO WEST WINDS...AND MINIMUM RH/S OF 10
PERCENT OR LESS WILL AFFECT MOST OF WEST TEXAS WITH MANY AREAS
SEEING SINGLE DIGIT RH/S THIS AFTERNOON.  THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND THE GUADALUPE
MOUNTAINS UNTIL 18/03Z.  THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS
AND NORTHERN PERMIAN BASIN MAY HAVE TO BE DROPPED FROM THE RED FLAG
WARNING BY 18/00Z...BUT WILL LET THE DAY SHIFT ADJUST THESE AREAS.
THE FRONT WILL LURCH SOUTHWARD LATE THIS AFTERNOON AND EVENING AND
ALLOW COOLER AIR AND HIGHER RH/S TO SPREAD SOUTH WITH IT.  NORTH TO
NORTHWEST   HOWEVER...THE RED FLAG WARNING MAY HAVE TO BE EXTENDED
UNTIL AT LEAST 18/03Z FOR LOCATIONS ALONG AND SOUTH OF A VAN
HORN...FORT STOCKTON AND BIG LAKE LINE WHERE THE LOWER RH/S AND
STRONG WEST WINDS MAY PERSIST.

STRONG AND GUSTY NORTHERLY WINDS WILL PREVAIL BEHIND THE FRONT THIS
EVENING...BUT WILL SUBSIDE FROM NORTH TO SOUTH OVERNIGHT.  RECOVERY
TONIGHT WILL BE FAIR TO GOOD AREAWIDE.  DRY AIR WILL CONTINUE TO
RESIDE OVER THE AREA FRIDAY WITH MOST LOCATIONS SEEING MINIMUM
AFTERNOON RH/S BELOW 15 PERCENT AS TEMPERATURES WARM TO NEAR NORMAL
LEVELS.  WINDS WILL BECOME SOUTHWEST MOST LOCATIONS BY FRIDAY
AFTERNOON...BUT ARE EXPECTED TO GENERALLY STAY BELOW 20 MPH.

MOISTURE IS NOT EXPECTED TO RETURN TO THE AREA FRIDAY NIGHT...SO
RECOVERY WILL BE POOR TO FAIR MOST LOCATIONS.  ANOTHER UPPER LEVEL
STORM SYSTEM WILL APPROACH THE REGION SATURDAY...WHICH MAY RESULT IN
20 FOOT WIND SPEEDS OF 20 MPH OR GREATER OVER PORTIONS OF THE
FORECAST AREA SATURDAY AFTERNOON.  SINCE MINIMUM AFTERNOON RH/S WILL
DIP BELOW 15 PERCENT AREAWIDE...A FIRE WEATHER WATCH MAY BE ISSUED
FOR PORTIONS...IF NOT MOST...OF THE FORECAST AREA IN THE NEXT 24
HOURS FOR SATURDAY AFTERNOON.  LOW LEVEL MOISTURE COULD MOVE BACK
OVER THE PERMIAN BASIN SATURDAY NIGHT...WHICH WOULD RESULT IN GOOD
OR BETTER RECOVERY.  POOR RECOVERY IS EXPECTED OVER THE HIGHER
TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THOUGH.  SUNDAY COULD
BE ANOTHER CRITICAL FIRE WEATHER DAY FOR MOST OF THE AREA AS
SOUTHWEST WINDS INCREASE AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              81  44  73  52  /   0   0   0   0
CARLSBAD NM                74  36  77  44  /   0   0   0   0
DRYDEN TX                  91  45  77  50  /   0   0   0   0
FORT STOCKTON TX           82  41  75  52  /   0   0   0   0
GUADALUPE PASS TX          73  36  72  37  /   0   0   0   0
HOBBS NM                   71  35  72  47  /   0   0   0   0
MARFA TX                   77  33  71  41  /   0   0   0   0
MIDLAND INTL AIRPORT TX    78  42  73  49  /   0   0   0   0
ODESSA TX                  77  41  72  50  /   0   0   0   0
WINK TX                    77  37  75  47  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA.

&&

67/13
Hazardous weather outlook, Apr 17, 3:32 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT THU APR 17 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
332 AM CDT THU APR 17 2008 /232 AM MDT THU APR 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER CONCERNS WILL REMAIN HIGH TODAY ACROSS THE GUADALUPE
MOUNTAINS AND WEST TEXAS AS WEST WINDS OF 20 TO 30 MPH AND DRY
AIR REMAIN IN PLACE AHEAD OF A COLD FRONT.

STRONG WINDS WILL PERSIST IN THE GUADALUPE AND DAVIS MOUNTAINS
TODAY WITH GUSTS OF 55 TO 65 MPH POSSIBLE IN BOTH MOUNTAIN RANGES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:20 PM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more7 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.